Jump to content
Sign in to follow this  
Libbylee

Libbylee: Lamictal Withdrawl

Recommended Posts

Libbylee

I came off of Lamictal on Christmas day, after what I have now found out to be a very sudden taper. I went from 100 mg down to 25mg over 4 weeks then cold. This was advised by my Dr. I am experiencing extreme fatigue, nightmare and terrible low self-esteem. I won't leave the house. I had to stop taking the lamictal because of anxiety and manic behavior. I don't want to turn back now. I'd rather ride it out. I am taking Sam e and fish oil which my dr recommended as well as Buspar. Has anyone gotten thru the withdrawals? If so how long do they last?

Share this post


Link to post
Altostrata

Welcome, Libbylee.

 

Lamictal, like all psychiatric drugs, needs to be tapered. See http://survivingantidepressants.org/index.php?/topic/1122-tips-for-tapering-off-lamictal-lamotrigine/

 

As with all psychiatric drugs, people react differently to dosage reductions. Withdrawal symptoms can sometimes take a long time to go away.

 

Do you have any 25mg Lamictal tablets left?

Share this post


Link to post
Libbylee

I know now that my Dr did not advise me as to the proper way to come off of the pills and I do not wish to start back up again. It's not unbearable.Not yet anyway. I get better as the sun goes down and it's not as severe as it was. I would really like to know if anybody out there has survived it and what their experience was like.

Share this post


Link to post
Altostrata

People get through the withdrawal all the time. Others have more problems.

 

You can't tell which you are until time passes -- BUT it's best if you're going to reinstate a low dose to do it as soon as possible.

 

So you don't have the luxury to see if this will go away in a month or two.

 

You might consider taking a quarter of a 25mg tablet, 6.25mg. If it helps, stabilize and taper more slowly from there using a liquid.

Share this post


Link to post
GiaK

Lamictal withdrawal is sometimes really awful...and there is very little collected information about it internet wide. But it sounds like you're one of those who gets really sick. That said, going really slowly can truly mitigate issues. And right now...reinstating sounds like a very good idea, how long has it been since you stopped?... Starting with 1/4 of the 25 mg may be enough...you can experiment...once you stabilize you can get off whatever you reinstate...but much more slowly as Alto said above...

 

 

I also have a page of info on lamictal in particular...

 

Lamictal Redux

http://beyondmeds.com/lamictal-redux/

 

As far as I can tell in retrospect the trick is going slowly enough to avoid the really bad withdrawals people report. In retrospect almost everyone came off WAY TOO FAST.

 

It cannot be emphasized enough how important a slow withdrawal is...many MDs do not know this.

Share this post


Link to post
GiaK

woops...you two have been talking while I'm writing...I'll just step out now...sorry.

Share this post


Link to post
GiaK

I'm sorry you're in crisis...hang on and do what you need to do to keep safe.

 

What you're calling bipolar sounds like an adverse reaction to the cymbalta to me...drug induced mania...that's not bipolar it's iatrogenesis...

 

you can heal from iatrogenesis...we're all doing it here and some of us have now seen 1000s heal and move on.

 

hang in there.

Share this post


Link to post
Libbylee

So I may not be bipolar after all? We live in a very rural area and have no real mental health care. I have seen 3 shrinks 2 of which said I described a bipolar type behavior. The other really gave no opinion. I was put on lamictal and ability and again became manic. Spending money, keeping secrets, gambling and anxiety. I am scared of drugs. Believe it or not I feel more normal now going thru the withdrawals. I know the difference between right and wrong. Accept the overwhelming need to confess all my sins to my spouse. Who I am tearing apart. I have to get control of myself.

Share this post


Link to post
Altostrata

Many people have bad reactions to antidepressants that are misdiagnosed as bipolar symptoms.

 

One can have a paradoxical reaction to Lamictal when the dosage is too high.

 

You are probably very sensitive to psychiatric drugs and have had misdiagnosed adverse reactions.

Share this post


Link to post
peggy

Libbylee - I am so sorry to hear of your situation. Try to get hold of Robert Whittakers book - Anatomy of an Epidemic. It was an eyeopener for me. So many people beginning the drug merry - go - round and then slowly getting worse as more drugs get added. But the key to it all is slow, slow reduction.

Share this post


Link to post
Libbylee

Ok the 12.5 seems to have been of some benefit. Having hot flashes tho. Not as desperate. Suicidal thoughts have lightened up. Due to see the Doc tomorrow. Almost afraid of what her next recommendation will be. I'm going to push for a lower dose of lamictal and try to explain to her what I now know. Thanks to all!

Share this post


Link to post
GiaK

Libbylee,

 

tread carefully...doctors generally don't like being challenged...you have a right to your own opinion, but you also need someone to prescribe what you need so that you might stay safe...you might need to keep some of your opinion to yourself...

Share this post


Link to post
Altostrata

Rather than asking her for her recommendation, which will be more of the same foolishness, if I were you I'd simply ask for a refill of 25mg Lamictal so you can continue stabilizing and tapering (but don't tell her that).

 

She no doubt would be happy to hear you're still on some kind of medication.

Share this post


Link to post
Libbylee

Your probably right. I should be able to get by with 25s. I took .25 mg of xannax tonite for the first time in months and it has really helped. I know I can't make a habit of it but it has given me some much needed relief in my chest. I also was able to eat.

Share this post


Link to post
Libbylee

Today was the worst day yet. Miserable anguish in my chest just wanted to die. Mind going in rapid guilt cycles, along with feelings of worthlessness. Went to Dr. She refused to give me more Lamictal. Insisted that I'd be better off on wellbutrin. Convinced it is just depression. Not withdrawal. So now I am 15 days off all together, except for yesterday's 12.5 dose. I have 3 25mg pills left and plenty of 100s. Any suggestions? I'm scared of the wellbutrin. I'm on Buspar & 200 mg of topamax but I know wellbutrin can cause anxiety as well as siezures and I am already suffering severe anxiety and chest pains.

Share this post


Link to post
Altostrata

Make a liquid with the 100mg lamotrigine tablets.

 

Find a new doctor. Any MD can write prescriptions for psychiatric drugs.

 

What medications are you taking and dosages? What times of the day do you take each of your medications?

 

See http://www.drugs.com/drug_interactions.html to check potential interactions among your drugs.

Share this post


Link to post
Libbylee

Thank you

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy